Discussions By Condition: Medical Stories

Frustrated!!!

Posted In: Medical Stories 6 Replies
  • Posted By: Anonymous
  • July 22, 2010
  • 03:25 AM

I have an 8 year old girl. I am getting extremely frustrated with the amount of dr appointments and procedures and tests and medications and... It never ends and the end result always ends with "She's just fine" Let me make it clear that I am NOT a hypocondriac. All I want for my daughter is for her to be happy and this has been an extremely miserable summer for her. These are her symptoms:

Approx. 5 UTI's a year since she was a baby
Severe Constipation since birth
Encopresis
Bone pain
Discended abdomen
Enlarged liver
SED rate of 40
High anxiety and depression
High anger
trouble breathing
Allergic to bugbites
Trouble sleeping

Medications she is on:
Abilify 2 tsp/day
guanfacine 1/2 tsp/day
sulfameth 2 tsp/day
hyoscyamine .125mg/as needed for pain
prozac 10 mg/day

Medications she has tried:
Myralax (since she was drinking out of bottles)
Mineral oil 8 tbsp/2x day
milk of magnesia
dulcolax
golytly clean outs
daytrana
and many more. but i've lost my train of thought since it is late

I just don't know what to do anymore. My daughter is miserable most of the time and our day revolves around meds, trips to the bathroom, fits of rage, and a lot of tears.
Looking for answers
Thanks

Reply Flag this Discussion

6 Replies:

  • Take her off all the medicines and leave her alone. It sounds like you have Münchhausen by Proxy disorder. You are likely to severely damage your little girl. Seek help for yourself.
    Anonymous 42789 Replies Flag this Response
  • Take her off all the medicines and leave her alone. It sounds like you have Münchhausen by Proxy disorder. You are likely to severely damage your little girl. Seek help for yourself. Wow unregistered that is quite a post which you werent even game to put nic to. You dont seem to be aware that Munchhausen by Proxy disorder is actually very rare. I wonder what makes you think this poster has such a rare condition?
    taniaaust1 2267 Replies Flag this Response
  • You should have a childrens gasto. doctor working with you to help get what is going on there in control. That dont sound fine. Your childs bowel may of stretched some due to all the constipation she's had in her life and not work so efficiently now due to that and due to certain meds. You should make sure your child is fully using her bowels at least once per day. Having overflow is no good as it just shows she's constipated and hence probably not going fully at all. You need to make sure she's cleared out.. enema may be needed.. and from there make sure she is going FULLY (emptying herself out) once a day so she doesnt build up again. You do that by getting the meds right (and by using an enema if she doesnt go in 48 hrs when you raise the meds to try to get her too (increase the meds after 24 hrs...to give another 24 hrs for the med increase to work). You may not realise but you can mix many kinds of constipation meds...eg have one for lubrication, have another one for a stool softener, have a third one to help with the bowel contractions. My own daughter from the age of 2 years old used to have to take adult dosages of Parafin oil eg Parachoc, also Duphalac (which was a lactulose syrup) at adult dosage... then on top of that she used to have to have a teaspoon of senokot (which was senna) ... when all that failed we have to use enemas... and if the ones admistered at home failed... she then had to be taken to hospital to have a Glycerine and olive oil enema (from a bag).. and if that didnt work, they then had to give her something which can be dangerous. At one point she almost had to have surgery for an impaction. My daughters issue was caused by an issue similar to spina bifida..so she lacked a lot of feeling in her bowels and she also lacks muscles etc and her peristalis of her bowel probably wasnt good at all either. Amazingly after being on those meds most of her life... she's now med free and okay. You need to have some kind of plan to follow in regards to your daughters bowel motions so she is going at least once a day properly (and with the right amount and mix of meds... things like enemas wont be needed often). *note.. things like senna arent good as long term they can form bowel reliance.. but if they are needed, they are needed. Constipated kids get grumpy!!
    taniaaust1 2267 Replies Flag this Response
  • OMG :eek: . If i was a doctor I'd be writing a nasty letter to yours. I was just checking up your childs meds... what on earth is your doctor thinking by having a child who has constipation on a med which slows her bowel process down!!!!! (the diahearr is overflow from it.. if she has constipation.. you dont treat for diarhear). Your childs med would be actually making her issue worst!!! That med is for those who are getting bowel pain due to their bowels working too active. http://www.righthealth.com/topic/Hyoscyamine/overview/medmaster20?fdid=medmasterV2_a684010§ion=Full_Article "Why It Is Prescribed Hyoscyamine is used to control symptoms associated with disorders of the gastrointestinal (GI) tract. It works by decreasing the motion of the stomach and intestines and the secretion of stomach fluids, including acid. Hyoscyamine is also used in the treatment of bladder spasms, peptic ulcer disease, diverticulitis, colic, irritable bowel syndrome, cystitis, and pancreatitis. " Even if she did have IBS of the constipation dominant kind (there are three types of IBS), one still wouldnt put one on a med to slow the bowel down in this type of IBS. To try to give you a better idea on the constipation meds Lactulose.. works by drawing water into the bowel (so dont create a bowel reliance). Its a sugar stool softener http://en.wikipedia.org/wiki/Lactulose Parafin (mineral oil).. coats the bowel allowing for things to slide throu easier. You can increase the amount of this till it is leaking from the bowel and then set the dosage of it just below that rate. (this is what we had to do with my child..she still did leak it sometimes)............. Her depression and mood swings could be due to her constipation issues. My daughter got very bad moods when constipated. When one is badly constipated too.. the body like is holding in wastes/toxins and not clearing well. (this can cause other issues like headaches). Im worried about the medical treatment your child is getting.. it may all be so so wrong. Get your child off that very wrong med for her. and onto ones for constipation! ive given you some ideas to get started.. in my country those meds are available without prescription.
    taniaaust1 2267 Replies Flag this Response
  • i just thought of something else.. I'd forgot you said she gets UTIs. Im wondering if you ever tried cranberry juice. That is a natural treatment which helps stop one from getting UTIs and for many it works. (i cant remember how it works now.. I think it may change something in the bladder.. pH?? of urine??).. but many find it a great preventative for UTIs.. you may find it works just as good as her med. Its worth a go, I think I once saw a study which said it worked just as good as a preventive med (it wont help much thou once you already have a urine infection). The less meds she's on the better.. her meds could be causing some of her symptoms.. and no one knows what mixed with another one may cause.. meds arent often studied in combinations. Her large liver?? is that due to the meds starting to damage it? (too many meds can cause liver damage). Please please get yourself a better doctor.
    taniaaust1 2267 Replies Flag this Response
  • Thank you so much for everyone's reply (except for the first one of course). Everything was very helpful. I received a call from her GI dr on friday after going down to her office and the child advocacy office because I hadnt heard anything regarding the CT scan she had on Monday. She said that the ct scan was fine and the SED rate was high because of her uti. She was very condescending and I did not appreciate the way she was speaking to me. Then she recommended a suppository every morning for a month. WHAT?! That seems a little excessive. I made an appointment today for her Psychiatrist and her Pediatrician. When I went in to the Psychiatrist I told her I wanted her to get off all meds. We can't fix her head until we fix her physically. She discontinued the prozac and the Guanfacine but kept the Abilify. She didnt want to take her off of too much at once. I can start to wean her off of the Abilify week by week. Then when we went to the pediatrician I told her about my concerns and we went through her tests individually to find something that had been missed. As of today she didnt believe that the sulfameth was helping her bladder infection because it was still quite painful. She took a urine sample to run a culture to prescribe something better. She agreed to the suppositories but only for a week. She also prescribed Senna Plus and beano. Next week she would like her to come in and have her blood drawn again to check for food allergies and to monitor her sed rate. Also she is sending a referral for her to see a pediatric dietician and to go to Iowa City to do some biofeedback for her bladder and bowel issues. Again thanks again everyone for your feedback. Good to know I'm not alone
    frustratedmama 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.